Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 1, 2008, 12:10 AM CDT for 9 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2008, 12:10 AM CDT (05:10 UTC)
- Expired
- Apr 1, 2008, 12:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Humphreys County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 010512 SVROHX TNC021-037-043-081-085-101-119-135-187-010545- /O.NEW.KOHX.SV.W.0045.080401T0510Z-080401T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1210 AM CDT TUE APR 1 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEATHAM COUNTY IN TENNESSEE... SOUTHWESTERN DAVIDSON COUNTY IN TENNESSEE... SOUTHERN DICKSON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF DICKSON... HICKMAN COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF CENTERVILLE... EXTREME EAST CENTRAL HUMPHREYS COUNTY IN TENNESSEE... NORTHERN LEWIS COUNTY IN TENNESSEE... NORTHWESTERN MAURY COUNTY IN TENNESSEE... EAST CENTRAL PERRY COUNTY IN TENNESSEE... WESTERN WILLIAMSON COUNTY IN TENNESSEE... * UNTIL 1245 AM CDT * AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DICKSON TO 17 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT 51 MPH. A GUST OF 54 MPH WAS REPORTED WITH THESE STORMS WEST OF CENTERVILLE * SEVERE THUNDERSTORMS WILL BE NEAR... BURNS BY 1215 AM CDT... WHITE BLUFF AND CENTERVILLE BY 1220 AM CDT... KINGSTON SPRINGS...PEGRAM AND FAIRVIEW BY 1230 AM CDT... FAIRVIEW BY 1235 AM CDT... BELLE MEADE AND FOREST HILLS BY 1245 AM CDT... THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3616 8675 3556 8714 3556 8784 3616 8746 TIME...MOT...LOC 0510Z 270DEG 44KT 3608 8739 3564 8767 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:09 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 31, 9:09 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 909 PM CDT MON MAR 31 2008 .DISCUSSION... COLD FRONT AND ASSOCIATED PRECIPITATION AHEAD OF THE FRONT ARE PROGRESSING EWD THROUGH THE MIDDLE MISSISSIPPI VALLEY. THE CONVECTIVE LINE EXTENDS FROM EVANSVILLE INDIANA TO JONESBORO ARKANSAS AND APPEARS TO BE MOVING EWD AT 30-35 MPH. THAT WOULD PUT IT INTO NWRN MIDDLE TENNESSEE JUST BEFORE MIDNIGHT. LOCAL WRF MODEL INDICATES COLD FRONT WILL LAG BEHIND AND ENTER STEWART COUNTY AROUND 7 AM. SELS EXPECTATION FOR THIS LINE IS THAT IT WILL NOT BE SEVERE. HOWEVER... THERE MAY BE A FEW ISOLATED CELLS THAT WILL APPROACH SEVERE CRITERIA. HAIL AND STRONG WINDS WILL BE THE GREATEST THREAT. CURRENT PACKAGE LOOKS FINE AND NO AMENDMENTS ARE ANTICIPATED ATTM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Mar 31, 5:38 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 538 AM CDT MON MAR 31 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 538 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. SOME ISOLATED AREAS THAT RECEIVE THE HEAVIER STORMS MAY RECEIVE NEAR ONE INCH OF RAINFALL TOTALS FOR THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE MID STATE TUESDAY AND AGAIN FRIDAY BRINGING THE MID STATE A CHANCE OF WIDE SPREAD THUNDERSTORM ACTIVITY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY WITH THE PRIMARY HAZARDS OF STRAIGHT LINE DAMAGING WINDS...PENNY SIZE HAIL AND LOCALIZE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... DUE TO THE IMPENDING LOCALIZED HEAVY RAIN EVENT...SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS SHOULD SUBMIT REPORTS OF FLASH FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE ON OUR WEB SITE BY SELECTING...SUBMIT YOUR STORM REPORT. 31
In the hours before
Special weather statement, Mar 31, 7:07 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 707 PM CDT MON MAR 31 2008 TNZ005>007-022>026-056>060-093>095-010115- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...WAYNESBORO... LAWRENCEBURG...PULASKI 707 PM CDT MON MAR 31 2008 ...THUNDERSTORMS RUMBLING THROUGH WESTERN TENNESSEE... NUMEROUS SHOWERS AND THUNDERSTORMS ARE CONTINUING TO MOVE THROUGH WESTERN TENNESSEE. THIS ACTIVITY AT 7 PM CDT EXTENDED ABOUT 30 MILES WEST OF THE TENNESSEE RIVER. THE STORMS WILL BE MOVING EAST AND ALONG THE TENNESSEE RIVER BY 8 PM CDT. THE AIR MASS OVER WESTERN MIDDLE TENNESSEE HAS BECOME INCREASINGLY UNSTABLE DURING THE LAST COUPLE OF HOURS. AS THE STORMS ENTER FAR WESTERN MIDDLE TENNESSEE...ISOLATED SEVERE STORMS MAY DEVELOP WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THESE STORMS CLOSELY. BOYD
Special weather statement, Mar 31, 8:07 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 807 PM CDT MON MAR 31 2008 TNZ005-022>024-056-093-010315- STEWART-BENTON-HOUSTON-HUMPHREYS-PERRY-WAYNE- INCLUDING THE CITIES OF...DOVER...CAMDEN...ERIN...WAVERLY... LINDEN...LOBELVILLE...WAYNESBORO 807 PM CDT MON MAR 31 2008 ...THUNDERSTORMS ARE WEAKENING... THE AREA OF THUNDERSTORMS IS NOW APPROACHING THE TENNESSEE RIVER AND HAVE SHOWN SIGNS OF WEAKENING DURING THE LAST HALF HOUR. HOWEVER...THERE ARE A FEW...NEWLY DEVELOPED STORMS IN NORTHEAST MISSISSIPPI THAT WE ARE WATCHING CLOSELY. BOYD
Special weather statement, Mar 31, 9:15 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT MON MAR 31 2008 TNZ005-006-022>025-056>058-093-094-010315- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...WAYNESBORO...LAWRENCEBURG 915 PM CDT MON MAR 31 2008 ...THUNDERSTORMS CONTINUE TO WEAKEN AS THEY MOVE INTO FAR WESTERN MIDDLE TENNESSEE... DOPPLER WEATHER RADAR CONTINUES TO SHOW WEAKENING IN THE STORMS MOVING THROUGH BENTON COUNTY...AND IN STORMS THAT HAVE MOVED INTO STEWART...HOUSTON AND HUMPHREYS COUNTIES. THE STORMS IN NORTHEAST MISSISSIPPI HAVE ADVANCED NORTHEAST TO THE PICKWICK DAM AREA AND HAVE ALSO WEAKENED DURING THE LAST 15 MINUTES. THE MAIN SQUALL LINE IS BACK IN MISSOURI AND EXTENDS DOWN INTO CENTRAL ARKANSAS. THE LINE IS EXPECTED TO WEAKEN AS IT NEARS MIDDLE TENNESSEE LATER TONIGHT. AT THE CURRENT SPEED...IT IS ESTIMATED THAT THE LINE OF STORMS...WILL BE NEAR THE TENNESSEE RIVER JUST BEFORE MIDNIGHT...AND INTO THE NASHVILLE AREA AROUND 2 AM CDT. BOYD
Special weather statement, Mar 31, 10:38 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1038 PM CDT MON MAR 31 2008 TNZ005>007-022>027-056>060-093>095-010545- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... WAYNESBORO...LAWRENCEBURG...PULASKI 1038 PM CDT MON MAR 31 2008 ...SQUALL LINE MOVING THROUGH WESTERN TENNESSEE... AT 1030 PM CDT...THE SQUALL LINE EXTENDED FROM 40 MILES NORTH OF DOVER TENNESSEE...TO NEAR MAYFIELD KENTUCKY...AND THEN SOUTH TO 15 MILES EAST OF DYERSBURG...AND THEN INTO THE MEMPHIS AREA. WIND GUSTS TO 60 MPH...ALONG WITH SEVERAL REPORTS OF THREE QUARTER INCH HAILSTONES HAVE BEEN REPORTED WITH THE SQUALL LINE...AS IT PASSED THROUGH SOUTHEAST MISSOURI...AND NORTHEAST ARKANSAS EARLIER THIS EVENING. AS THE SQUALL LINE MOVES INTO WESTERN MIDDLE TENNESSEE AROUND 1130 PM CDT...AND INTO THE NASHVILLE AREA AROUND 130 AM CDT...IT WILL ENCOUNTER A LESS FAVORABLE ENVIRONMENT FOR SEVERE WEATHER...BUT ISOLATED SEVERE STORMS...THAT MAY PRODUCE BRIEF WIND GUSTS TO 60 MPH...AND PENNY SIZE HAIL ARE STILL POSSIBLE WITH ITS PASSAGE THROUGH MIDDLE TENNESSEE IN THE OVERNIGHT HOURS. ALSO...LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED. BOYD
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.